Kerinec, Emma and Manzonetto, Giulio and Pagani, Michele - Revisiting Call-by-value Böhm trees in light of their Taylor expansion

lmcs:4817 - Logical Methods in Computer Science, July 15, 2020, Volume 16, Issue 3
Revisiting Call-by-value Böhm trees in light of their Taylor expansion

Authors: Kerinec, Emma and Manzonetto, Giulio and Pagani, Michele

The call-by-value lambda calculus can be endowed with permutation rules, arising from linear logic proof-nets, having the advantage of unblocking some redexes that otherwise get stuck during the reduction. We show that such an extension allows to define a satisfying notion of Böhm(-like) tree and a theory of program approximation in the call-by-value setting. We prove that all lambda terms having the same Böhm tree are observationally equivalent, and characterize those Böhm-like trees arising as actual Böhm trees of lambda terms. We also compare this approach with Ehrhard's theory of program approximation based on the Taylor expansion of lambda terms, translating each lambda term into a possibly infinite set of so-called resource terms. We provide sufficient and necessary conditions for a set of resource terms in order to be the Taylor expansion of a lambda term. Finally, we show that the normal form of the Taylor expansion of a lambda term can be computed by performing a normalized Taylor expansion of its Böhm tree. From this it follows that two lambda terms have the same Böhm tree if and only if the normal forms of their Taylor expansions coincide.


Volume: Volume 16, Issue 3
Published on: July 15, 2020
Submitted on: September 11, 2018
Keywords: Computer Science - Logic in Computer Science


Share

Consultation statistics

This page has been seen 130 times.
This article's PDF has been downloaded 75 times.